Alert archive / Florida / Rip Current Statements in 2026
Rip Current Statement 6, NWS Mobile, AL
NWS Mobile, AL issued this rip current statement at Mar 5, 2026, 12:00 AM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Mar 6, 2026, 6:00 AM CST. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2026, 12:00 AM CST (06:00 UTC)
- In effect from
- Mar 6, 2026, 6:00 AM CST
- Expired
- Mar 8, 2026, 7:00 PM CDT
- In force
- 60 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
345 WHUS44 KMOB 050600 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1200 AM CST Thu Mar 5 2026 ALZ265-266-FLZ202-204-206-051600- /O.NEW.KMOB.RP.S.0006.260306T1200Z-260308T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1200 AM CST Thu Mar 5 2026 ...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...Dangerous rip currents expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...From Friday morning through Saturday afternoon. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
10 follow-up statements
300 WHUS44 KMOB 051629 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1029 AM CST Thu Mar 5 2026 ALZ265-266-FLZ202-204-206-060100- /O.CON.KMOB.RP.S.0006.260306T1200Z-260308T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1029 AM CST Thu Mar 5 2026 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...Dangerous rip currents expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...From Friday morning through Saturday afternoon. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
366 WHUS44 KMOB 060253 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 853 PM CST Thu Mar 5 2026 ALZ265-266-FLZ202-204-206-061100- /O.CON.KMOB.RP.S.0006.260306T1200Z-260308T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 853 PM CST Thu Mar 5 2026 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM CST FRIDAY THROUGH SATURDAY AFTERNOON... * WHAT...Dangerous rip currents expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...From 6 AM CST Friday through Saturday afternoon. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
856 WHUS44 KMOB 061059 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 459 AM CST Fri Mar 6 2026 ALZ265-266-FLZ202-204-206-061900- /O.CON.KMOB.RP.S.0006.260306T1200Z-260308T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 459 AM CST Fri Mar 6 2026 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... * WHAT...Dangerous rip currents expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Through Saturday afternoon. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
748 WHUS44 KMOB 061539 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 939 AM CST Fri Mar 6 2026 ALZ265-266-FLZ202-204-206-070000- /O.EXT.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 939 AM CST Fri Mar 6 2026 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
672 WHUS44 KMOB 070009 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 609 PM CST Fri Mar 6 2026 ALZ265-266-FLZ202-204-206-070800- /O.CON.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 609 PM CST Fri Mar 6 2026 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
960 WHUS44 KMOB 070851 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 251 AM CST Sat Mar 7 2026 ALZ265-266-FLZ202-204-206-071700- /O.CON.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 251 AM CST Sat Mar 7 2026 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
965 WHUS44 KMOB 071750 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1150 AM CST Sat Mar 7 2026 ALZ265-266-FLZ202-204-206-080200- /O.CON.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1150 AM CST Sat Mar 7 2026 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
981 WHUS44 KMOB 080204 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 804 PM CST Sat Mar 7 2026 ALZ265-266-FLZ202-204-206-081030- /O.CON.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 804 PM CST Sat Mar 7 2026 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
099 WHUS44 KMOB 081056 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 556 AM CDT Sun Mar 8 2026 ALZ265-266-FLZ202-204-206-081900- /O.CON.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 556 AM CDT Sun Mar 8 2026 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
276 WHUS44 KMOB 081804 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 104 PM CDT Sun Mar 8 2026 ALZ265-266-FLZ202-204-206-090000- /O.CON.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 104 PM CDT Sun Mar 8 2026 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this rip current statement went out at Mar 4, 11:41 PM CST, 19 minutes earlier. Its key messages:
- Issued at 1137 PM CST Wed Mar 4 2026
- Patchy dense fog is possible the next several nights.
- Temperatures remain well above normal for the next 7-10 days. High temperatures will be near record territory, but will likely stay just below the records this week.
- Rip current risk remains MODERATE through the weekend.
Area forecast discussion, Mar 4, 11:41 PM CST, 19 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1141 PM CST Wed Mar 4 2026 ...New AVIATION... .KEY MESSAGES... Issued at 1137 PM CST Wed Mar 4 2026 - Patchy dense fog is possible the next several nights. - Temperatures remain well above normal for the next 7-10 days. High temperatures will be near record territory, but will likely stay just below the records this week. - Rip current risk remains MODERATE through the weekend. && .DISCUSSION... Issued at 1243 PM CST Wed Mar 4 2026 Now through Wednesday... An upper level ridge that has built north over the eastern Conus shifts east as a series of upper level shortwaves move east over the northern half of the Conus, becoming a semi organized upper high over the Caribbean. A surface ridge that has built west over the Southeast in response to the upper ridge becomes better organized. A relatively dry airmass over the forecast area and nearby (with precipitable h2o levels around 0.8" this morning) gradually moistens later Thursday through Friday (to around 1.5") as the upper high/ridge shifts off the Atlantic seaboard. Better moisture return has been better west of the forecast area through the week, which shifts east closer to the forecast area into the end of the week. Showers return for Friday, with higher PoPs over the western border of the forecast area. Enough instability is present for thunderstorms to mix in, though limited for strong thunderstorms. Overnight fog development remains a challenge, with stronger winds leading to stratus development as apposed to fog development. The last several days, areas along and west of the Tombigbee River have shown the best chance of fog development. Areas of stratus/fog over the Gulf that have developed last night into this morning have yet to appear in the NBM, so have had to use the latest physical guidance to handle. Over the weekend into the coming week, the Caribbean upper ridge flattens over the Conus as a series of shortwaves continue to move over the northern Conus. A weak surface front moves south over the Southeast, stalling between the I-20 and I-10 corridors. This front will provide the focus for convection, mainly over northwestern and northern portions of the forecast area. With instability on the increase, more rumblers are expected with the uptick in convection. Wind shear at all levels remains best well west and north of the forecast area. At this time, enough instability nor wind shear for strong to severe storms is not indicated, but will need to monitor, especially if the stronger winds shift south towards the northern Gulf coast as apposed to the Tennessee River Valley. Subsidence from the upper ridge will bring temperatures well above seasonal norms. Highs in the low to mid 80s, upper 70s along the coast, are expected through the coming weekend. A bit of a drop in high temperatures occurs in the coming week as the subsidence eases a but, but otherwise remain well above seasonal norms. Low temperatures in the upper 50s to low 60s tonight rise into the mid to upper 60s for the weekend into the coming week. Persistent onshore flow increasing onshore swell will be counter balanced by a decreasing tidal cycle into the end of the week, keeping the risk of dangerous Rip Currents at Low to Moderate levels through Friday. As the tidal cycle begins to increase over the weekend into the coming week, the risk of Rip Currents rises to Moderate to at times High in response. /16 && .AVIATION... (06Z TAFS) Issued at 1137 PM CST Wed Mar 4 2026 VFR to MVFR conditions prevail at the terminals as of 05z. IFR to LIFR conditions are expected in the pre-dawn hours, especially near the coast. Ceilings and visibility will quickly lift by 13z with MVFR ceilings likely persisting through at least mid morning at the terminals. 07/mb && .MARINE... Issued at 1243 PM CST Wed Mar 4 2026 A surface ridge building west over the Southeast will bring a general light to moderate southeast to southerly flow to area waters through the rest of the week into the coming week. && .PRELIMINARY POINT TEMPS/POPS... Mobile 60 80 64 81 / 0 10 20 50 Pensacola 60 76 65 77 / 0 10 10 20 Destin 60 73 63 74 / 0 10 10 20 Evergreen 56 84 61 84 / 0 10 10 40 Waynesboro 60 83 63 81 / 0 10 10 60 Camden 58 83 61 83 / 0 10 0 50 Crestview 55 81 60 82 / 0 10 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:33 AM CST | Dense Fog Advisory | MOB | Baldwin, Conecuh, Covington, Escambia, Mobile | 5 hr |
| Mar 5, 3:38 AM CST | Marine Dense Fog Advisory | MOB | 7 hr |
Nearby
Rip Current Statements in Florida, 2026Rip Current Statements in Alabama, 2026Every rip current statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.